Alert archive / Michigan / High Wind Warnings in 2022

High Wind Warning 1, NWS Gaylord, MI

March 5, 2022Arenac County, Gladwin County, Michigan

NWS Gaylord, MI issued this high wind warning at Mar 5, 2022, 3:32 PM EST for Arenac County, Gladwin County, Michigan. It took effect at Mar 6, 2022, 7:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 3:32 PM EST (20:32 UTC)
In effect from
Mar 6, 2022, 7:00 AM EST
Expired
Mar 6, 2022, 3:19 PM EST
In force
8 hr
Issued by
NWS Gaylord, MI

Counties Arenac County, MI, Gladwin County, MI

The radar

The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS73 KAPX 052032
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
332 PM EST Sat Mar 5 2022

MIZ041-042-060445-
/O.UPG.KAPX.HW.A.0001.220306T0900Z-220306T1900Z/
/O.NEW.KAPX.HW.W.0001.220306T1200Z-220306T2100Z/
Gladwin-Arenac-
Including the cities of Gladwin and Standish
332 PM EST Sat Mar 5 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Gladwin and Arenac Counties.

* WHEN...From 7 AM to 4 PM EST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MIZ031>033-060445-
/O.UPG.KAPX.HW.A.0001.220306T0600Z-220306T1700Z/
/O.EXB.KAPX.WI.Y.0002.220306T0900Z-220306T1800Z/
Manistee-Wexford-Missaukee-
Including the cities of Manistee, Cadillac, and Lake City
332 PM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Manistee, Wexford and Missaukee Counties.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ029-030-034>036-060445-
/O.UPG.KAPX.HW.A.0001.220306T0900Z-220306T1900Z/
/O.EXB.KAPX.WI.Y.0002.220306T1200Z-220306T2100Z/
Oscoda-Alcona-Roscommon-Ogemaw-Iosco-
Including the cities of Mio, Harrisville, Houghton Lake, 
West Branch, and Tawas City
332 PM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Oscoda, Alcona, Roscommon, Ogemaw and Iosco Counties.

* WHEN...From 7 AM to 4 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ020-021-025>027-060445-
/O.EXT.KAPX.WI.Y.0002.220306T0900Z-220306T1800Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, and Kalkaska
332 PM EST Sat Mar 5 2022

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Leelanau, Antrim, Benzie, Grand Traverse and Kalkaska 
  Counties.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ022>024-028-060445-
/O.EXT.KAPX.WI.Y.0002.220306T1200Z-220306T2100Z/
Otsego-Montmorency-Alpena-Crawford-
Including the cities of Gaylord, Atlanta, Alpena, and Grayling
332 PM EST Sat Mar 5 2022

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Otsego, Montmorency, Alpena and Crawford Counties.

* WHEN...From 7 AM to 4 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
492 
WWUS73 KAPX 060218
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
918 PM EST Sat Mar 5 2022

MIZ041-042-061100-
/O.CON.KAPX.HW.W.0001.220306T1200Z-220306T2100Z/
Gladwin-Arenac-
Including the cities of Gladwin and Standish
918 PM EST Sat Mar 5 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Gladwin and Arenac Counties.

* WHEN...From 7 AM to 4 PM EST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MIZ020-021-025>027-031>033-061100-
/O.CON.KAPX.WI.Y.0002.220306T0900Z-220306T1800Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, Manistee, Cadillac, and Lake City
918 PM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Leelanau, Antrim, Benzie, Grand Traverse and Kalkaska 
  Counties.

* WHEN...From 4 AM to 1 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ022>024-028>030-034>036-061100-
/O.CON.KAPX.WI.Y.0002.220306T1200Z-220306T2100Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, and Tawas City
918 PM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Otsego, Montmorency, Alpena and Crawford Counties.

* WHEN...From 7 AM to 4 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JZ
686 
WWUS73 KAPX 060755
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
255 AM EST Sun Mar 6 2022

MIZ041-042-062100-
/O.CON.KAPX.HW.W.0001.220306T1200Z-220306T2100Z/
Gladwin-Arenac-
Including the cities of Gladwin and Standish
255 AM EST Sun Mar 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Gladwin and Arenac Counties.

* WHEN...From 7 AM to 4 PM EST today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MIZ020-021-025>027-031>033-061800-
/O.CON.KAPX.WI.Y.0002.220306T0900Z-220306T1800Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, Manistee, Cadillac, and Lake City
255 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Leelanau, Antrim, Benzie, Grand Traverse and Kalkaska 
  Counties.

* WHEN...From 4 AM to 1 PM EST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ022>024-028>030-034>036-062100-
/O.CON.KAPX.WI.Y.0002.220306T1200Z-220306T2100Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, and Tawas City
255 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Otsego, Montmorency, Alpena and Crawford Counties.

* WHEN...From 7 AM to 4 PM EST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
084 
WWUS73 KAPX 061544
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
1044 AM EST Sun Mar 6 2022

MIZ041-042-062100-
/O.CON.KAPX.HW.W.0001.000000T0000Z-220306T2100Z/
Gladwin-Arenac-
Including the cities of Gladwin and Standish
1044 AM EST Sun Mar 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Arenac and Gladwin Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MIZ020-021-025>027-031>033-061800-
/O.CON.KAPX.WI.Y.0002.000000T0000Z-220306T1800Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, Manistee, Cadillac, and Lake City
1044 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Leelanau, Antrim, Benzie, Grand Traverse, Kalkaska, 
  Missaukee, Wexford and Manistee Counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ022>024-028>030-034>036-062100-
/O.CON.KAPX.WI.Y.0002.000000T0000Z-220306T2100Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, and Tawas City
1044 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Otsego, Montmorency, Alpena, Crawford, Oscoda, Ogemaw, 
  Roscommon, Alcona and Iosco Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
719 
WWUS73 KAPX 062019
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
319 PM EST Sun Mar 6 2022

MIZ041-042-062130-
/O.CAN.KAPX.HW.W.0001.000000T0000Z-220306T2100Z/
Gladwin-Arenac-
Including the cities of Gladwin and Standish
319 PM EST Sun Mar 6 2022

...HIGH WIND WARNING IS CANCELLED...

Gusty northwest winds will continue to diminish this evening.

$$

MIZ022>024-028>030-034>036-062130-
/O.CAN.KAPX.WI.Y.0002.000000T0000Z-220306T2100Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, and Tawas City
319 PM EST Sun Mar 6 2022

...WIND ADVISORY IS CANCELLED...

Gusty northwest winds will continue to diminish this evening.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this high wind warning went out at Mar 5, 3:26 PM EST, 6 minutes earlier.

Area forecast discussion, Mar 5, 3:26 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
326 PM EST Sat Mar 5 2022

.NEAR TERM...(Through Tonight)
Issued at 323 PM EST Sat Mar 5 2022

High Impact Weather Potential: Icing potential across eastern Upper.
Wind gusts northwest Lower late.

Pattern Synopsis/Forecast: 18z surface analysis shows a 999mb low
over northern Kansas with a wave farther northeast over western
Iowa...with a warm front extending from this latter feature east
into far northern Illinois and up to the southern Lower Michigan
border.  Surface ridge axis extends from New England into southwest
Quebec/far northern Ontario marking the edge of the coldest air.
Southeasterly boundary layer flow as a result across Michigan with a
pretty strong thermal gradient with 30s across Upper Michigan to
lower 60s over far southwest Lower as the warm front continues to
push north.  Broadly anticyclonic flow aloft over the Great Lakes
ahead of a short wave trough swinging through the central Plains.
Low/mid level warm advection...axis of frontogenesis across Lake
Superior...and a push of deep layer moisture (precipitable water
0.75-1.00+ inch across the Midwest and spreading into Wisconsin/
Upper Michigan) helping develop some light precipitation across Upper
Michigan this afternoon...a mix of freezing rain/sleet/snow and even
just plain rain around MNM/ESC where the temperature has warmed into
the mid 30s.  Convection has been developing in the vicinity of the
Iowa surface low as well.

Kansas low tracking toward a 3-4mb/3h pressure fall center across
Michigan...which will cross Wisconsin and eventually through the
Straits region/eastern Upper Michigan Sunday morning.  This in turn
will be the warm front up through the Lower Peninsula tonight but
our visit to the warm sector will be short-lived as a cold front
will sweep across the forecast area Sunday morning as the surface
low departs.

Primary Forecast Concerns: Precipitation type...and winds though
that will primarily be a Sunday post-cold frontal issue.  Expect
precipitation continue to develop on the other side of Lake Michigan
over the coming hours and spread across northern Michigan this
evening...supported by improving dynamic forcing plus ongoing
isentropic forcing and axis of deeper moisture.  Weakening
instability won't hurt the cause and may result in some narrow lines
of convection to cross the forecast area tonight (perhaps
accompanied by some gusty winds across northern Lower).  Best QPF
potential expected to occur across eastern Upper and north of the M-
72 corridor.  Concern for eastern Upper is icing potential given
temperatures expected to hover near 32F into this evening.  Also
keeping a wary eye on the northeast Lower shoreline counties where
flow off Lake Huron has kept temperatures in the mid 30s this
afternoon with dew points in the 20-25F range...thus some potential
for some freezing rain at precip onset depending upon timing and
evaporative cooling potential.  Still some potential for a mix of
rain/freezing rain/sleet early on before warm nose aloft strengthens
and precipitation should become more liquid so all will depend on
how surface temperatures respond.  So the greatest threat for icing
will be through midnight which matches timing of current Winter
Weather Advisory but the timing of temperatures climbing above
freezing will impact potential ice accumulations which could exceed
0.25 inch given precipitation potential.

Winds tonight will be interesting with an approaching and then
passing warm front...the frontal inversion by itself will keep
things pretty stable while winds aloft ramp up.  Even as the warm
front goes by unlikely we will be able to tap into the really strong
momentum aloft...there will be some gustiness just through
mechanical mixing/turbulence but its always difficult to estimate
how much momentum will reach the surface (unless you have a
Richardson number calculator handy).  Strongest winds will be
reserved for the cold front passage which for northwest Lower should
be in the 10z-12z time frame. Think wind gusts with cold front
passage will exceed 50mph at MBL/FKS/TVC/CAD (which is when this
portion of the forecast ends).

&&

.SHORT TERM...(Sunday through Tuesday)
Issued at 323 PM EST Sat Mar 5 2022

.High impact weather...Gusty winds Sunday then some snow likely
Monday.

Windy Sunday with the briefly mild temperatures giving way to colder
conditions for the remainder of the period. Low pressure moving by
to our south Monday has trended farther north.

Sunday...A deepening area of low pressure tracks across the Staits/E
Upper early Sunday dragging a cold front across northern Michigan
Sunday morning. Very mild temperatures will quickly fall to around
freezing by afternoon. Wrap around precipitation will likely change
over to a period of snow (mainly across the higher terrain of
northwest lower). Could see up to an inch of accumulation. Winds
will remain gusty (40 to 50 mph southeast and 30 to 40 mph
elsewhere). Could see some blowing and drifting snow as well.

Sunday night into Monday...Drier air should lead to the end of any
lingering snow showers by Sunday evening. Attention then turns to
energy currently evident on water vapor imagery across the southern
California/Nevada region which will emerge out of the Rockies and
head toward the Ohio Valley/southern Great Lakes Monday. 12z
guidance is decidedly farther north with this system so snow is
likely to develop across much of northern lower late Sunday
night/early Monday and continue into early Monday afternoon. Right
now have accumulations of 1 to 2 inches but could see locally higher
amounts of 3 or maybe even 4 inches from the combination of marginal
lake enhancement off of Lake Huron and frontogenetical forcing.

Monday night and Tuesday...It looks like a brief lull in the action
with short wave ridging building in leading to seasonable
temperatures and no precipitation.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 323 PM EST Sat Mar 5 2022

.High impact weather...Accumulating snow possible Thursday night and
Friday.

Fairly quiet weather with continued seasonable temperatures expected
into Thursday morning. Another southern stream trough and associated
area of low pressure is then likely to affect the region Thursday
night into Friday. Extended models place northern Michigan in the
cross hairs of where the surface track will be so precipitation type
may be an issue but if we stay on the cold side accumulating snow is
possible. A northern steam trough and shot of arctic air follows for
the remainder of the period which promises to bring colder
temperatures and chances for snow showers.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 112 PM EST Sat Mar 5 2022

Mainly VFR conditions expected until this evening with periods of
MVFR/IFR conditions with lowering ceilings and rain moving in. Low
level wind shear will be an issue for most of the night until a
cold front crosses Lower Michigan from 10z-14z Sunday...which will
shift winds and result in strong wind gusts out of the southwest.

&&

.MARINE...
Issued at 323 PM EST Sat Mar 5 2022

Strongest winds this forecast cycle are expected in the wake of a
cold front passage Sunday morning.  Gale force winds are likely on
most northern Lower nearshore zones and even a couple hour period of
storm force winds on Lake Michigan south of Grand Traverse Light
Sunday morning.  Gale Warnings have already been raised for all
nearshore zones with the exception of the Seul Choix Point through
the Straits of Mackinac.  Winds are expected to diminish Sunday
afternoon and evening.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 1 AM EST Sunday for MIZ086>088-095-
     096.
     WIND ADVISORY from 4 AM to 1 PM EST Sunday for MIZ020-021-
     025>027-031>033.
     WIND ADVISORY from 7 AM to 4 PM EST Sunday for MIZ022>024-
     028>030-034>036.
     HIGH WIND WARNING from 7 AM to 4 PM EST Sunday for MIZ041-042.
LH...GALE WARNING from 5 AM to 4 PM EST Sunday for LHZ346>349.
	 SMALL CRAFT ADVISORY until 7 PM EST Sunday for LHZ345.
LM...SMALL CRAFT ADVISORY until 7 PM EST Sunday for LMZ341.
     GALE WARNING from 7 PM this evening to 1 PM EST Sunday for LMZ323-
     342-344>346.
LS...NONE.

&&

NEAR TERM...JPB
SHORT TERM...AJS
LONG TERM...AJS
AVIATION...JPB
MARINE...JPB
Hazardous weather outlook, Mar 5, 4:15 AM EST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
415 AM EST Sat Mar 5 2022

MIZ016>018-020>036-041-042-086>088-095>099-060915-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
415 AM EST Sat Mar 5 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Mixed precipitation is likely across eastern upper Michigan
this afternoon and evening with some ice accumulations. See
Winter Weather Advisory for further details.

Strong winds are possible late tonight. A few power outages are
possible. See High Wind Watch and Wind Advisory for further
details.

Thunderstorms are possible across parts of northern Michigan
Saturday night. No severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong winds are possible Sunday morning. A few power outages are
possible. See High Wind Watch and Wind Advisory for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-060915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
415 AM EST Sat Mar 5 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force wind gusts are expected this evening through tonight.
See Gale Warning for further details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale force wind gusts are expected Sunday. See Gale Warning for
further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:22 AM ESTGale WarningAPX36 hr
Mar 5, 3:22 AM ESTSmall Craft AdvisoryAPX43 hr
Mar 5, 3:24 AM ESTHigh Wind WatchAPXAlcona, Arenac, Gladwin, Iosco, Manistee, Missaukee and 4 more12 hr
Mar 5, 3:24 AM ESTWind AdvisoryAPXAlcona, Alpena, Antrim, Benzie, Crawford, Grand Traverse and 11 more36 hr

Nearby

High Wind Warnings in Michigan, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.